Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 46, NWS Grand Rapids, MI

June 1, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jun 1, 2011, 3:40 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 3:40 AM EDT (07:40 UTC)
Expired
Jun 1, 2011, 11:00 PM EDT
In force
19 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WHUS73 KGRR 010740
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 AM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.WINDS WILL INCREASE AS PRESSURE GRADIENT TIGHTENS.

LMZ849-011545-
/O.NEW.KGRR.SC.Y.0046.110601T0740Z-110602T0300Z/
PENTWATER TO MANISTEE MI-
340 AM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS: WEST 15 TO 25 KNOTS

* WAVES: 3 TO 5 FEET


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
836 
WHUS73 KGRR 011457
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.WEST WINDS WILL REACH 25 TO 30 KNOTS AT TIMES THIS AFTERNOON AND
EARLY EVENING BEFORE SUBSIDING. WAVES WILL BE 2 TO 5 FEET.

LMZ846>848-012300-
/O.EXA.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-
1057 AM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS: WEST 20 TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ849-012300-
/O.CON.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/
PENTWATER TO MANISTEE MI-
1057 AM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS: WEST TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR
469 
WHUS73 KGRR 011945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.WEST WINDS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH EARLY EVENING
BEFORE SUBSIDING. WAVES WILL BE 2 TO 5 FEET BEFORE SUBSIDING GRADUALLY
AFTER SUNSET.

LMZ846>849-020300-
/O.CON.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS: WEST TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
261 
WHUS73 KGRR 020050
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
850 PM EDT WED JUN 1 2011

...WIND ADVISORY CANCELLED...

.WINDS ARE DIMINISHING ACROSS THE REGION.

LMZ846>849-020200-
/O.CAN.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
850 PM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS WILL DIMINISH TO 5 TO 10 MPH OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/GRR
456 
WHUS73 KGRR 020054 CCA
MWWGRR

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
853 PM EDT WED JUN 1 2011

...WIND ADVISORY CANCELLED...

.WINDS ARE DIMINISHING ACROSS THE REGION.

LMZ846>849-020200-
/O.COR.KGRR.SC.Y.0046.000000T0000Z-110602T0300Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
853 PM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS WILL DIMINISH TO 5 TO 15 KNOTS OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 31, 11:36 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 31, 11:36 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1136 PM EDT TUE MAY 31 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(1036 PM EDT TUE MAY 31 2011)
COOLER AND DRIER WEATHER WILL MOVE IN ACROSS THE AREA TONIGHT BEHIND
THE COLD FRONT. A COUPLE OF PLEASANT DAYS ARE THEN EXPECTED FOR
WEDNESDAY AND THURSDAY. THERE MAY BE A CHANCE OF A THUNDERSTORMS
LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT AS ANOTHER SYSTEM BEGINS
TO AFFECT THE AREA. OTHERWISE...DRY CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND WITH TEMPERATURES NEAR NORMAL.

&&

.SHORT TERM...(1036 PM EDT TUE MAY 31 2011)
(TONIGHT THROUGH WEDNESDAY)
COLD FRONT IS MOVING THROUGH THE SE CWA ATTM TOUCHING OFF A FEW
SHOWERS. THESE WILL EXIT THE CWA IN THE NEXT HOUR OR SO LEAVING DRY
CONDITIONS OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION
PRODUCING SUNNY WEATHER WEDNESDAY.

&&

.LONG TERM...(100 PM EDT TUE MAY 31 2011)
(WEDNESDAY NIGHT THROUGH TUESDAY)

MILD AND FAIRLY TRANQUIL WX IS ANTICIPATED THROUGH THE LONG RANGE
FCST PERIOD. A SFC RIDGE WILL BRING FAIR WX WEDNESDAY NIGHT INTO
THURSDAY. WARM AIR ADVECTION AND SOME WEAK MOISTURE RETURN MAY BRING
A FEW SHOWERS THURSDAY NIGHT FOLLOWED BY UPPER RIDGING FRIDAY. THE
UPPER RIDGE WILL GRADUALLY BREAK DOWN SATURDAY AND A COLD FRONT WILL
COME THROUGH. MAINTAINED A DRY FCST FOR THE WEEKEND AT THIS TIME DUE
TO LIMITED MOISTURE WITH THAT SYSTEM. NOT MUCH OF AN AIRMASS CHANGE
BEHIND THAT SYSTEM WITH ABOVE NORMAL TEMPS EXPECTED TO CONTINUE
SUNDAY INTO EARLY NEXT WEEK.

&&

.AVIATION...(1136 PM EDT TUE MAY 31 2011)
WINDS SETTLING DOWN FOR THE EVENING SOMEWHAT...HOWEVER THEY WILL
PICK UP AGAIN WED MORNING AS TEMPERATURES WARM.  MOST LOCATIONS
SHOULD SEE GUSTS OVER 25 KNOTS...AND VALUES OVER 30 KNOTS ARE LIKELY
FOR KGRR AND KLAN FROM THE WEST.  VERY LITTLE MOISTURE AROUND...SO
MAINLY CLEAR SKIES EXPECTED.

&&

.MARINE...(100 PM EDT TUE MAY 31 2011)
WILL ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE AS SCHEDULED THIS
EVENING. HOWEVER...THE BIGGER THREAT WILL BE STRONG TO SEVERE
THUNDERSTORMS CROSSING LAKE MICHIGAN THIS AFTERNOON AND EARLY
EVENING.

&&

.HYDROLOGY...(412 AM EDT TUE MAY 31 2011)
AREA RIVER AND STREAM LEVELS REMAIN HIGH ACROSS THE AREA WITH THE
AMOUNT OF RAINFALL WE HAVE SEEN OVER THE PAST FEW WEEKS. NUMEROUS
FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR AREA RIVERS. MOST OF
THE AREA IS EXPECTED TO SEE UP TO ANOTHER HALF AN INCH OF RAINFALL
WITH THE STORMS EXPECTED LATER TODAY AND TONIGHT. SOME HEAVIER
DOWNPOURS ARE POSSIBLE...BUT WE SHOULD NOT SEE SIGNIFICANT AMOUNTS
AS THE LINE OF STORMS SHOULD MOVE THROUGH THE AREA FAIRLY
PROGRESSIVELY. THIS SHOULD NOT CAUSE TOO MANY ADDITIONAL PROBLEMS ON
THE RIVERS...HOWEVER IT WILL JUST KEEP THEM RUNNING HIGH A BIT
LONGER. WE WILL THEN SEE A BREAK IN RAIN THROUGH AT LEAST THURSDAY
AFTERNOON...WHICH WILL HELP THE RIVERS RECOVER A BIT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS:    93
SHORT TERM:  93
LONG TERM:   LAURENS
AVIATION:    MJS
MARINE:      TJT
HYDROLOGY:   NJJ
Hazardous weather outlook, May 31, 10:49 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 PM EDT TUE MAY 31 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1049 PM EDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR ALL OF
SOUTHWEST LOWER MICHIGAN.

LMZ844>849-011000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1049 PM EDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR ALL OF
SOUTHWEST LOWER MICHIGAN.

OSTUNO TJT MJS 93

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:18 PM EDTSpecial Weather StatementGRRClinton57 min
May 31, 10:49 PM EDTRiver Flood AdvisoryGRRBarry4 days
Jun 1, 10:16 AM EDTWind AdvisoryGRRClare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more11 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.